Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What would cause extreme itching around my anus? I had

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1663 Questions
Question
What would cause extreme itching around my anus? I had diahorreah a few hours ago and ended up with just a liquid (almost odorless) oozing out ........and now, the intense itching! The liquid has stopped now but the itching made it difficult to get to sleep, but after extreme scratching and relieving the itch, I was able to get to sleep around 11 o'clock tonight. I was awakened by the itch a few minutes ago and it seems to be worsening!
Sat, 3 Feb 2018 in Elderly Problems
Follow-up: What would cause extreme itching around my anus? I had 9 minutes later
I don't know if there is any correlation or not, but I will add that I have been having for years a constant itching in both ear canals. I am on the medicine, drops of neomycin and polymyxin B sulfates and hydrocortisone otic solution. I seem to remember my dad always scratching his ears a lot through the years before he passed away about 30 years ago.
 
 
Answered by Dr. Ramesh Kumar 20 minutes later
Brief Answer:
Pruritus ani.

Detailed Answer:
Hello,
Thanks for choosing HealthcareMagic my dear patient,
Have seen your details and i appreciate your concerns.

Most likely you are having pruritus ani. Usually itching get worse after bowel or at night,Scratching further increases it.Most likely cause in your case seems to be fungal infection(due to frequent stools(watery) the area becomes wet and good for fungus to develop.

I would suggest you to keep the area dry.
Use any over the counter antifungal lotion over the are thrice.
Keep spraying antifungal powder over that are to keep it dry.
Clean all your undergarments.

You would feel better in a day or two.
Hope i was helpful.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Geriatics

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor